Duke Mathematical Journal

Depth preservation in local theta correspondence

Shu-Yen Pan

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we prove that the depths of irreducible admissible representations are preserved by the local theta correspondence for any type I reductive dual pairs over a nonarchimedean local field.

Article information

Duke Math. J. Volume 113, Number 3 (2002), 531-592.

First available in Project Euclid: 18 June 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05]
Secondary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields


Pan, Shu-Yen. Depth preservation in local theta correspondence. Duke Math. J. 113 (2002), no. 3, 531--592. doi:10.1215/S0012-7094-02-11334-9. http://projecteuclid.org/euclid.dmj/1087575316.

Export citation


  • A.-M. Aubert, Correspondance de Howe et sous-groupes parahoriques, J. Reine Angew. Math. 392 (1988), 176--186.
  • F. Bruhat and J. Tits, Schémas en groupes et immeubles des groupes classiques sur un corps local, II: Groupes unitaires, Bull. Soc. Math. France 115 (1987), 141--195.
  • R. Howe, ``$\theta$-series and invariant theory'' in Automorphic Forms, Representations and L-functions (Corvallis, Ore., 1977), Part I, Proc. Sympos. Pure Math. 33, Amer. Math. Soc., Providence, 1979, 275--285.
  • N. Iwahori and H. Matsumoto, On some Bruhat decomposition and the structure of the Hecke ring of $\mathfrakp$-adic Chevalley groups, Inst. Hautes Études Sci. Publ. Math. 25 (1965), 5--48.
  • S. Kudla, On the local theta-correspondence, Invent. Math. 83 (1986), 229--255.
  • --. --. --. --., Splitting metaplectic covers of dual reductive pairs, Israel J. Math. 87 (1994), 361--401.
  • C. Mœglin, M.-F. Vignéras, and J.-L. Waldspurger, Correspondances de Howe sur un corps p-adique, Lecture Notes in Math. 1291, Springer, Berlin, 1987.
  • A. Moy and G. Prasad, Unrefined minimal $K$-types for $p$-adic groups, Invent. Math. 116 (1994), 393--408.
  • --. --. --. --., Jacquet functors and unrefined minimal $K$-types, Comment Math. Helv. 71 (1996), 98--121.
  • S.-Y. Pan, Splittings of the metaplectic covers of some reductive dual pairs, Pacific J. Math. 199 (2001), 163--226. \CMP1 847 153
  • --------, Local theta correspondence of representations of depth zero and theta dichotomy, to appear in J. Math. Soc. Japan.
  • D. Prasad, ``Weil representation, Howe duality, and the theta correspondence'' in Theta Functions: From the Classical to the Modern, CRM Proc. Lecture Notes 1, Amer. Math. Soc., Providence, 1993, 105--127.
  • J.-L. Waldspurger, ``Démonstration d'une conjecture de dualité de Howe dans le cas $p$-adique, $p\neq 2$'' in Festschrift in Honor of I. I. Piatetski-Shapiro, on the Occasion of His Sixtieth Birthday (Ramat Aviv, Israel, 1989), Part 1, Israel Math. Conf. Proc. 2, Weizmann, Jerusalem, 1990, 267--324.
  • J.-K. Yu, Descent mapping in Bruhat-Tits theory, preprint, 1998.